Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Charleston, SC

May 17, 2016Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 17, 2016, 2:44 PM EDT for Chatham County, Georgia. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2016, 2:44 PM EDT (18:44 UTC)
Expired
May 17, 2016, 3:45 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 2:50 PM EDTTSTM WND DMG1 Ne Skidaway Island, GACHATHAM COUNTY EMERGENCY MANAGEMENT REPORTED A FEW TREES DOWN IN THE LANDINGS AREA OF SKIDAWAY ISLAND. THE LANDINGS PUBLIC WORKS DEPARTMENT CLEARED THE TREES AWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WUUS52 KCHS 171844
SVRCHS
GAC051-171945-
/O.NEW.KCHS.SV.W.0025.160517T1844Z-160517T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT TUE MAY 17 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 345 PM EDT

* AT 243 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
  OF WILMINGTON ISLAND...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH...WILMINGTON ISLAND...MONTGOMERY...SKIDAWAY ISLAND...ISLE OF
  HOPE...WASSAW ISLAND...OSSABAW SOUND AND WHITEMARSH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INCREASED ROTATION HAS BEEN DETECTED AND A TORNADO WARNING MAY BE
NEEDED. REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO...TAKE
SHELTER IN A CLOSET...BATHROOM OR SMALL...CENTRAL ROOM IN A STURDY
STRUCTURE.

&&

LAT...LON 3191 8115 3205 8099 3194 8085 3185 8094
      3184 8111
TIME...MOT...LOC 1843Z 240DEG 16KT 3189 8107 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
936 
WWUS52 KCHS 171858
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT TUE MAY 17 2016

GAC051-171945-
/O.CON.KCHS.SV.W.0025.000000T0000Z-160517T1945Z/
CHATHAM GA-
258 PM EDT TUE MAY 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHATHAM COUNTY...

AT 258 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMINGTON
ISLAND...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILMINGTON ISLAND...MONTGOMERY...SKIDAWAY ISLAND...WASSAW ISLAND...ISLE
OF HOPE AND WHITEMARSH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3186 8107 3194 8110 3205 8099 3194 8085
      3188 8091 3185 8095
TIME...MOT...LOC 1858Z 240DEG 16KT 3192 8100 

HAIL...0.75IN
WIND...60MPH
 
$$
188 
WWUS52 KCHS 171914
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT TUE MAY 17 2016

GAC051-171945-
/O.CON.KCHS.SV.W.0025.000000T0000Z-160517T1945Z/
CHATHAM GA-
314 PM EDT TUE MAY 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CHATHAM COUNTY...

AT 313 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMINGTON
ISLAND...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILMINGTON ISLAND...WASSAW ISLAND AND SKIDAWAY ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3189 8099 3193 8103 3201 8094 3194 8085
      3188 8091 3188 8093
TIME...MOT...LOC 1913Z 242DEG 13KT 3195 8094 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 1:47 PM EDT, 57 minutes earlier.

Area forecast discussion, May 17, 1:47 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
147 PM EDT TUE MAY 17 2016

.SYNOPSIS...
An upper disturbance and weak surface low pressure will bring
showers and a few storms through tonight. A trailing cold front
will push south of the region Wednesday and high pressure will
build from the north through late week. Low pressure will track
from the Ohio Valley to the Mid Atlantic coast this weekend. This
low will pull a warm front through the region Saturday and will
push a cold front through the area early Sunday. High pressure
will then build into the region through early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A nearly stationary front remains draped across our southern GA
zones this morning while a steady stream of upper shortwave energy
ripples through at mid levels. 20-25 kt southwest flow in the
lowest 6 km of the atmosphere is advecting deep layered moisture
into the southeast United States with precipitable water values
expected to approach 2" later this afternoon. There will be weak
upper jet divergence overspreading the area this afternoon though
the best dynamics will remain to the north and south. Extensive
cloud cover along and north of the front will put a damper on
solar warming today. Most areas not expected to climb above 80
degrees today except areas along the Altamaha River where values
in the lower 80s are expected.

Showers with isolated thunderstorms will become more numerous late
this morning and early afternoon as the moisture deepens. Modified
12Z raob shows about 1000 J/kg CAPE and -4C LI with 44 kt of 0-6
km shear. Unless we see a significant amount of unexpected
clearing and warmer temps than currently forecast, limited
instability will be prohibitive for strong/severe convection.
Nevertheless, low wet-bulb zero heights and modest low level shear
along and south of the front may support an isolated severe storm
this afternoon.

Tonight: The upper shortwave will help a wave of low pressure
develop offshore where the greatest baroclinicity will be. This
will help bring an end to most of the showers in the evening,
although a trailing cool front behind the low will linger across
southeast GA and so some showers could linger there especially much
of the night. Lows in the mid/upper 60s most places.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Wednesday: Low pressure near the Southeast coast to start will
advance offshore, and a cold front will push south of the region.
Maintained slight chance/chance pops during the morning as the
western periphery of deep layered moisture could linger near the
coast. Then, as a sea breeze develops and pushes inland during the
afternoon, isolated/scattered diurnal showers/thunderstorms could
develop. However, a combination of progged temps in the lower to mid
80s, dewpoints mainly in the 60s and a stronger cap as compared with
model soundings from previous model runs should combine to yield
unimpressive instability and limited coverage of convection. The
exception could be across southern counties where somewhat stronger
instability and weaker capping due in part to a shortwave trough
aloft could translate to greater coverage of showers/thunderstorms
and even a chance for brief/isolated severe thunderstorms. Thus,
afternoon pops are graduated from 25-30 percent north/inland to
around 50 percent across southern counties.

Wednesday night: Surface high pressure and associated drier air will
build from the north/northeast. However, uncertainty regarding the
location of a pool of deeper moisture suggests that slight
chance/chance pops are warranted.

Thursday: Below normal temperatures in the upper 70s/lower 80s will
prevail as high pressure continues to expand into the region from
the north. While the high will push a wedge of relatively dry air
into the southeast, a broad zone of overrunning moisture embedded
within west southwest flow aloft will persist over the Southeast.
The position of this enhanced moisture and the prospect/location for
any forcing for ascent provided by a weak upper shortwave trough
remains uncertain, and this translates to an uncertain pop forecast.
The latest forecast depicts pops ramping up from slight
chance/chance Thursday morning to around 50 percent south/inland and
25-30 percent farther north/east Thursday afternoon. Then, pops
decrease to slight chance/chance Thursday night.

Friday: Ahead of an amplifying longwave upper trough and developing
surface low pressure to the west, moisture transport and deep
layered forcing for ascent will increase. Thus, pops increase with
time, with likely pops far south/inland and high chance pops
elsewhere Friday afternoon. Temperatures could top out around 80F,
although clouds and an earlier onset of showers could hold temps in
the 70s in some areas.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A longwave upper trough will amplify over the eastern CONUS and will
support surface cyclogenesis. Ahead of these features, an
intensifying warm conveyor belt/associated moisture transport of
PWATS around 2 inches and sustained forcing for ascent will support
a wet period featuring showers/thunderstorms Friday night into
Saturday. This plume of anomalously high moisture could
support locally heavy rainfall. Also, latest guidance depicts the
surface low passing north of the region and pulling a surface warm
front through the region by Saturday. This could open a window of
opportunity for severe weather until a cold front pushes through the
region Saturday night or early Sunday. Then, the usually deep upper
low is progged to become cut-off over the eastern CONUS by early
next week, with the core of the upper low/associated cold pool
expected to roll across the Southeast. Thus, the chance for mainly
diurnal showers/thunderstorms will persist into the end of this
forecast period. Meanwhile, high temperatures will struggle to
reach normal levels through this period.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
KCHS: Periods of showers will impact KCHS terminal through early
evening though mainly VFR will persist. An isolated thunderstorm
remains possible however the best instability will remain south
and west of the terminal. At least MVFR ceilings and/or visibility
expected later tonight as winds diminish and moisture gets trapped
beneath the inversion as we remain north of the stalled front. IFR
is quite possible, especially ceilings, after 08Z. Later shifts
may need to include. Mainly MVFR conditions will prevail late Wed
morning into the early afternoon.

KSAV: Periods of showers and thunderstorms will affect the KSAV
terminal this afternoon with frequent MVFR ceilings and IFR
visibility in the heavy rain. The best forcing for precipitation
will shift northeast of the terminal early this evening with
mainly MVFR ceilings continuing. Later tonight we expect at least
MVFR ceilings and visibilities as moisture gets trapped beneath
the inversion. A period of prevailing IFR ceilings and/or
visibilities is quite possible and later shifts may need to
consider. Slightly improving conditions expected late Wed morning
into the afternoon.

Extended Aviation Outlook: Alternating periods of VFR conditions
and flight restrictions are expected this period, mainly due to
episodes of showers/thunderstorms.

&&

.MARINE...
Today and Tonight: Atlantic high pressure will give way to low
pressure tonight...causing winds to shift from south/southeast
today to more west/northwest late tonight. Speeds will be mainly
15 knots or less with seas 4 feet or less so no advisories
needed.

Wednesday: North winds to start will give way to a dominant sea
breeze circulation of 15 kt or less. Seas of 2-3 ft will prevail.

Wednesday night through Friday: High pressure will build into the
region from the north, and stronger northeast winds/higher seas can
be expected. However, latest guidance suggests that winds/seas will
remain below Small Craft Advisory levels. Thus, winds are capped
at20 knots and seas are capped at 4-5 ft through late week.

Friday night or Saturday: A warm front will push through the waters,
and winds will turn toward the south at 15-20 kt, accompanied by
seas 3-5 ft.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...JRL/SPR
MARINE...JRL/RJB/SPR
Hazardous weather outlook, May 17, 12:52 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EDT TUE MAY 17 2016

AMZ330-350-352-354-374-181700-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1252 PM EDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-181700-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1252 PM EDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN...PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH
EARLY THIS EVENING. SLOW MOVING STORMS WITH TORRENTIAL RAINFALL
WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 17, 1:14 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
114 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       1 W WINDSOR FOREST      31.98N  81.15W
05/17/2016  E0.00 INCH       CHATHAM            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT LARGO DRIVE NEAR THE
            INTERSECTION WITH WOODLEY ROAD WAS IMPASSABLE DUE TO
            WATER COVERING THE ROADWAY.

&&

EVENT NUMBER CHS1600229

JMC
Local storm report, May 17, 1:17 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
117 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       1 E SAVANNAH HISTORIC D 32.08N  81.09W
05/17/2016  E0.00 INCH       CHATHAM            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT WATER WAS COVERING THE
            ROADWAY AT THE INTERSECTION OF E BROAD ST AND PRESIDENT
            ST.

&&

EVENT NUMBER CHS1600230

JMC
Local storm report, May 17, 1:19 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
119 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       1 WSW SAVANNAH          32.04N  81.10W
05/17/2016  E0.00 INCH       CHATHAM            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT WATER COVERED THE
            ROADWAY AT THE INTERSECTION OF ABERCORN ST AND COLUMBUS
            DR.

&&

EVENT NUMBER CHS1600231

JMC
Local storm report, May 17, 1:21 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
121 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       SAVANNAH HISTORIC DISTR 32.08N  81.09W
05/17/2016  E0.00 INCH       CHATHAM            GA   BROADCAST MEDIA

            MEDIA REPORTED WATER COVERING THE ROADWAY IN PLACES
            ALONG OGLETHORPE AVE.

&&

EVENT NUMBER CHS1600232

JMC
Local storm report, May 17, 2:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HEAVY RAIN       2 W PRITCHARDVILLE      32.24N  80.99W
05/17/2016  M5.30 INCH       BEAUFORT           SC   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED OVER 5 INCHES OF RAIN SINCE
            THIS MORNING. MINOR STREET FLOODING IN RESIDENTIAL
            NEIGHBORHOODS INCLUDING ASHBOURNE COURT AND WYNDHAM
            DRIVE IN ALSTON PARK. REPORT RECEIVED VIA TWITTER.

&&

EVENT NUMBER CHS1600233

BSH
Special weather statement, May 17, 2:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT TUE MAY 17 2016

GAZ117-119-171915-
COASTAL BRYAN GA-COASTAL CHATHAM GA-
238 PM EDT TUE MAY 17 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND BRYAN
COUNTIES UNTIL 315 PM EDT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SKIDAWAY ISLAND...OR 8 MILES SOUTHWEST OF
WILMINGTON ISLAND...MOVING NORTHEAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
           LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OJBECTS. ALL OUTDOOR ACTIVITIES SHOULD
           CEASE. MOVE INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SAVANNAH...WILMINGTON ISLAND...MONTGOMERY...SKIDAWAY ISLAND...WASSAW
ISLAND...OSSABAW SOUND AND ISLE OF HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3190 8120 3202 8097 3194 8085 3186 8093
      3183 8112
TIME...MOT...LOC 1838Z 240DEG 16KT 3190 8107

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 11:53 AM EDTSpecial Weather StatementCHSEvans, Tattnall52 min
May 17, 11:57 AM EDTSevere Thunderstorm WarningCHSEvans, Tattnall32 min
May 17, 1:09 PM EDTAreal Flood AdvisoryCHSChatham66 min
May 17, 2:12 PM EDTAreal Flood AdvisoryCHSChatham93 min
May 17, 2:38 PM EDTSpecial Weather StatementCHSChatham37 min
May 17, 2:55 PM EDTSpecial Weather StatementCHSMcIntosh35 min
May 17, 3:05 PM EDTSpecial Weather StatementCHSChatham25 min
May 17, 3:33 PM EDTSpecial Weather StatementCHSChatham27 min
May 17, 3:34 PM EDTSpecial Weather StatementCHSChatham26 min
May 17, 3:43 PM EDTAreal Flood AdvisoryCHSBryan, Chatham2 hr
May 17, 3:52 PM EDTAreal Flood AdvisoryCHSChatham113 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.